Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Caribou, ME

February 14, 2016

NWS Caribou, ME issued this small craft advisory at Feb 14, 2016, 3:10 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 3:10 PM EST (20:10 UTC)
Expired
Feb 15, 2016, 3:05 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 12:21 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 14, 12:21 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1221 PM EST SUN FEB 14 2016

.SYNOPSIS...
THE COLDEST AIR OF THE WINTER WILL MOVE OVER THE REGION TODAY.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE REGION INTO MONDAY.
LOW PRESSURE WILL TRACK WEST OF THE REGION TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 12:15 PM: HAVE ADJUSTED TEMPERATURE... DEWPOINT AND WIND
BASED ON LATEST OBSERVATIONS. WILL REMOVE CHILL WARNINGS AND
CONVERT TO ADVIORIES BASED ON LATEST APPARENT TEMPERATURES.

PREVIOUS DISCUSSION...
SNOW SHOWERS WILL END IN THE NEXT FEW HOURS AS THE UPPER LEVEL
LOW MOVES EAST AND HIGH PRESSURE BUILDS. NORTHWEST WINDS WILL
CONTINUE ALL DAY WITH HIGHS BELOW ZERO IN A LARGE PART OF
AROOSTOOK COUNTY. ELSEWHERE...HIGHS WILL BE IN THE LOW SINGLE
DIGITS. THE WIND CHILL WARNING WILL LIKELY NEED TO BE CONVERTED TO
AN ADVISORY THROUGH SUNDAY EVENING FOR NORTHERN ZONES. THE
EXISTING WIND CHILL ADVISORY FOR THE SOUTHERN PART OF THE FORECAST
AREA WILL LIKELY EXPIRE LATER THIS MORNING...BUT WIND CHILLS WILL
REMAIN IN THE MINUS 10 TO MINUS 20F RANGE. THE HIGH BUILDS OVER
NIGHT...BUT WINDS SEEM UNLIKELY TO BECOME CALM AND ALLOW FULL
DECOUPLING. HOWEVER...THE AIR IS COLD ENOUGH TO PRODUCE MINUS 10
TO MINUS 15F READINGS OVER MOST OF THE AREA. THE ALLAGASH WILL SEE
READINGS CLOSER TO MINUS 20 AND THE COAST WILL BE IN THE ZERO TO
MINUS 5 RANGE. &&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SFC RIDGE AXIS WL BE OVR AREA BY 12Z MONDAY. WINDS WL BE BACKING FM
THE WEST TO THE SOUTH DRG THE COURSE OF THE DAY, ALLOWING FOR WRMR
TEMPS TO BE DRAWN BACK INTO THE AREA. HIGH WL APRCH THE L/M TEENS
ACRS THE NORTH TO M20S ALONG THE COAST FOR AFTN MAXES. H5 RIDGE WL
BE KEEPING WX AT BAY THROUGHOUT THE DAY AS NEXT SYSTEM IS COMING
ONSHORE IN WRN BRITISH COLUMBIA AT THIS TIME.

ISENTROPIC UPGLIDE ON THE 285K LYR PER BOTH THE NAM AND GFS DOES NOT
REALLY GET GOING ACRS SRN AND WRN SXNS OF CWA UNTIL 00Z TUE. ALL MED
RANGE GUIDANCE IS HOLDING OFF ON QPF UNTIL CLOSER TO 06Z TUE AND
WITH OVERRUNNING SETUP WL ALLOW FOR CHC POPS JUST BEGINNING TO
ENCROACH ON CWA BY 00Z.

WAA ADVECTION WL KICK IN MON NIGHT WITH TEMPS RISING THRU THE NIGHT.
MINS FOR TUE MRNG WL LIKELY BE RIGHT ARND 00Z BFR H9 WINDS
STRENGTHEN TO BTWN 25 AND 30KTS. AFT 06Z TUE EXPECT WIDESPREAD QPF
TO BE ONGOING OVR CWA AS LLJ KICKS IN. SIGNIFICANT AMNTS OF WARM AIR
BEING DRAWN IN FM THE ATLANTIC WL RESULT IN QUICK TRANSITION FM
LIQUID TO FROZEN PCPN THRU THE DAY.

LATEST 00Z MED RANGE GUIDANCE, WITH THE EXCEPTION OF THE NAM, TRACKS
SFC LOW TO OUR WEST ON TUESDAY WITH ECMWF BEING THE SLOWEST.
MAJORITY OF GFS ENSEMBLE MEMBERS ARE NOW TRENDING WEST WITH TRACK OF
LOW. EXPECT ALL ZONES TO START OFF AS SNOW BY 06Z WITH RAIN
BEGINNING TO MIX IN ALONG THE COAST BFR 12Z. BRIEF PD OF -FZRA ACRS
CNTRL SXNS ARND 12Z THEN PROGRESSING NORTH FM THERE BFR BCMG ALL
RAIN AFT 18Z. THIS SOLN IS A COMPROMISE BTWN 00Z GFS, WHICH TRACKS
THE LOW TO OUR WEST, AND 00Z NAM, WHICH BISECTS CWA.

EXPECT THAT IF NAM ALSO TRACKS WEST THAT THE TRANSITION WL BE MUCH
QUICKER WITH VRY LITTLE SNOWFALL AT THE START. AS IT STANDS NOW JUST
MINIMAL SNOW ACCUMS ALONG THE COAST WITH ARND 4-6 INCHES ACRS NRN
ZONES OVR A 24-HR PD.

MAXES ON TUE WL TOP OUT ARND 40F IN THE NORTH TO ARND 50F ALONG THE
COAST. THIS LOOKS AS THO IT WL FALL ABOUT 5 DEGREES SHORT OF A
RECORD FOR TUE.

PCPN WINDS DOWN BTWN 06Z AND 12Z WED AS LOW RAPIDLY PULLS OFF TO
THE NORTHEAST. EXPECT JUST A BRIEF PD OF SNOW SHOWERS AT THE END
OF THE EVENT WITH ONLY MINOR ACCUMULATIONS EXPECTED IN WRAP-
AROUND.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPR LVL TROF WL SKIRT THRU BY 00Z FRIDAY WITH POTENTIAL FOR CHC
SNOW SHOWERS CONTINUING FOR THE EARLY PART OF THE LONG TERM. H5
RIDGE WL BRING QUIET WX TO THE CWA STARTING FRI MRNG BFR NEXT
STORM WINDS UP BACK TO THE WEST EARLY IN THE WEEKEND. EVENT FOR
SATURDAY LOOKS SIMILAR WITH WARM ADVECTION POSSIBLY RESULTING IN
MIXED PCPN DRG THE DAY THEN SWITCHING BACK TO SNOW OVRNGT.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH
SUNDAY NIGHT WITH HIGH CONFIDENCE.

SHORT TERM: VFR EXPECTED AT THE BEGINNING OF THE SHORT TERM UNDER
HIGH PRESSURE. MVFR RESTRICTIONS WILL APPROACH SOUTHERN TERMINALS
BY 03Z TUE AND AFTER 06Z ACROSS THE NORTH. EXPECT A PERIOD OF IFR
IN SNOW AND MIXED PCPN BETWEEN 06Z AND 12Z IN BHB AND BGR AND ALL
SN OVER NORTHERN TERMINALS. BY 15Z TUE SOUTHERN TERMINALS WILL
LIKELY BE ALL RAIN WITH NORTHERN TERMINALS TRANSITIONING OVER TO
MIXED PCPN AND EVENTUALLY RAIN. IFR WILL CONTINUE THROUGH WED
MORNING BFR BECOMING MVFR AND OCCASIONALLY VFR.

&&

.MARINE...
UPDATE 12:15 PM: WILL CHANGE GALE WARNING TO SCA BASED ON LATEST
BUOY OBSERVATIONS.

NEAR TERM: MAY HAVE TO END THE GALE LATER IN THE MORNING AS WINDS
ARE A BIT LIGHTER THAN EXPECTED. HOWEVER...WITH THE STRENGTH OF
THE COLD AIR MASS MOVING OVER THE RELATIVELY WARM WATERS...WILL
WANT TO SEE THE TRENDS OVER THE NEXT SIX HOURS. THE HEAVY FREEZING
SPRAY HEADLINE LOOKS GOOD AT THIS POINT WITH AN END TIME AT 10AM.
FREEZING SPRAY WILL CONTINUE AND WILL LIKELY TRANSITION TO A
FREEZING SPRAY ADVISORY.

SHORT TERM: SCA CONDITIONS EXPECTED MON EVNG WITH STRONG SOUTHERLY
WINDS AHEAD OF APPROACHING SYSTEM. GALE FORCE WINDS LIKELY LATE
MON NIGHT INTO TUE WITH SCA FOR SEAS THRU THE END OF THE PD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MEZ001-
     003-004-010.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR ANZ050>052.
     FREEZING SPRAY ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ050>052.

&&

NEAR TERM...MIGNONE
Hazardous weather outlook, Feb 14, 3:31 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EST SUN FEB 14 2016

MEZ001>006-010-031-150845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
331 AM EST SUN FEB 14 2016

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM WILL MOVE INTO THE AREA MONDAY NIGHT AND CONTINUE THROUGH
TUESDAY NIGHT. THIS SYSTEM MAY PRODUCE ADVISORY LEVEL SNOW AMOUNTS
ON TUESDAY BEFORE WARMER TEMPERATURES CHANGE THE SNOW TO RAIN.
PLEASE STAY TUNED TO THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-029-030-032-150845-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
331 AM EST SUN FEB 14 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM WILL MOVE INTO THE AREA MONDAY NIGHT AND CONTINUE THROUGH
TUESDAY NIGHT. THIS SYSTEM MAY PRODUCE MINOR ACCUMULATIONS OF SNOW
BY TUESDAY MORNING ALONG WITH A BRIEF PERIOD OF FREEZING RAIN
BEFORE WARMER TEMPERATURES CHANGE MIXED PRECIPITATION TO ALL RAIN.
PLEASE STAY TUNED TO THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-150845-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
331 AM EST SUN FEB 14 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE LATE MONDAY NIGHT THROUGH TUESDAY
NIGHT AS STRONG LOW PRESSURE TRACKS WEST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 14, 9:15 AM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
915 AM EST SUN FEB 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     SNOW             DEER ISLE               44.22N  68.68W
02/14/2016  M16.0 INCH       HANCOCK            ME   PUBLIC

0914 AM     SNOW             4 SE ORLAND             44.53N  68.67W
02/14/2016  E1.8 INCH        HANCOCK            ME   PUBLIC

&&

EVENT NUMBER CAR1600680
EVENT NUMBER CAR1600681

FMK

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 9:23 AM ESTWind Chill AdvisoryCARAroostook, Penobscot3 hr
Feb 14, 12:25 PM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset14 hr
Feb 14, 3:10 PM ESTHeavy Freezing Spray AdvisoryCAR16 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.